and inability to climax. Can anyone share any ideas or methods to conteract this? I've heard of "drug holidays", but if I miss a dose I start with those other awful withdrawal symptoms. I can barely handle it. Please help
3 Mar 2011
Unfortunately this is a common long term side effect of many antidepressants. It seems to effect both males and females a like. Other than trying a different antidepressant, I don't know anything you can do about this side effect. And as many antiD's have this side effect, there aren't many to chose from. I have heard that Welbutrin has less side effects in this category.
My doctor and I are currrently addressing this problem with my drug regimen and have not found the right antiD to control my depression that does not cause sexual dysfunction.
If I find the answer, I'll let you know. I'll be curious to see what others have to say about this topic.
3 Mar 2011
I also have the same issues with effexor, and actually just about every antidepressant that I've ever taken. There are a couple of medications that you can try to help the situation. One as was already mentioned is Welbutrin. Another option is a series of meds that traditionally are used for Parkinsons disease, and one of the two is called Requip. They may or may not work for you. For me, they worked great for the first week, and then totally stopped working. A third option is the ED meds such as Cialis and Viagra. Not ideal, but they do help.
Good luck, and hope that this info is of some help!
3 Mar 2011
Yes I have been through it also. Since I am weening off of it, it's alittle better. That of course is a side effect. I just don't care this medication. Ask your doctor if you could another instead and tell him about how you feel. I know Welbrutron I don't know if I spelled to right , that has no sexual side effects. See what your doctor says. Stay well
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am only 45 (though with all my physical and mental problems tell me different) I have lost most of my sexual drive. I know it can be a side effect ...
4 answers • 20 Mar 2010
I took 3 30mg codeine/tylenol pills exactly one week ago (this was my first time I ever took opiates for pain) and experienced withdrawal symptoms ...
4 answers • 19 May 2012
Dr recommended Effexor, but read on side effects that are scaring me. Like weight gain, tiredness, reduced sex drive. I have a very stressful job and ...
7 answers • 4 Oct 2013
I have not started as of yet but that side effect (lack of sexual desire) is giving me a hesitation to begin. Please help
2 answers • 28 Jan 2014